L 2-flow of elastic curves with clamped boundary conditions

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

In this paper we investigate the L 2-flow of elastic curves with clamped boundary conditions in n-dimensional Euclidean spaces. The L 2-flow corresponds to a fourth-order parabolic equation. In the case of closed curves, the long-time existence of solutions of this evolution equation has been derived in the literature. We extend this result to the case of open (i.e., non-closed) curves with clamped boundary conditions.

Original languageEnglish
Pages (from-to)6414-6428
Number of pages15
JournalJournal of Differential Equations
Volume252
Issue number12
DOIs
Publication statusPublished - 2012 Jun 15

Fingerprint

Boundary conditions
Curve
Fourth-order Equations
Closed curve
Parabolic Equation
Evolution Equation
Euclidean space
n-dimensional
Existence of Solutions

Keywords

  • Clamped boundary condition
  • Elastic curve
  • Fourth-order flow

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Cite this

L 2-flow of elastic curves with clamped boundary conditions. / Lin, Chun Chi.

In: Journal of Differential Equations, Vol. 252, No. 12, 15.06.2012, p. 6414-6428.

Research output: Contribution to journalArticle

@article{7f1646b27ff2467d91253fa950872220,
title = "L 2-flow of elastic curves with clamped boundary conditions",
abstract = "In this paper we investigate the L 2-flow of elastic curves with clamped boundary conditions in n-dimensional Euclidean spaces. The L 2-flow corresponds to a fourth-order parabolic equation. In the case of closed curves, the long-time existence of solutions of this evolution equation has been derived in the literature. We extend this result to the case of open (i.e., non-closed) curves with clamped boundary conditions.",
keywords = "Clamped boundary condition, Elastic curve, Fourth-order flow",
author = "Lin, {Chun Chi}",
year = "2012",
month = "6",
day = "15",
doi = "10.1016/j.jde.2012.03.010",
language = "English",
volume = "252",
pages = "6414--6428",
journal = "Journal of Differential Equations",
issn = "0022-0396",
publisher = "Academic Press Inc.",
number = "12",

}

TY - JOUR

T1 - L 2-flow of elastic curves with clamped boundary conditions

AU - Lin, Chun Chi

PY - 2012/6/15

Y1 - 2012/6/15

N2 - In this paper we investigate the L 2-flow of elastic curves with clamped boundary conditions in n-dimensional Euclidean spaces. The L 2-flow corresponds to a fourth-order parabolic equation. In the case of closed curves, the long-time existence of solutions of this evolution equation has been derived in the literature. We extend this result to the case of open (i.e., non-closed) curves with clamped boundary conditions.

AB - In this paper we investigate the L 2-flow of elastic curves with clamped boundary conditions in n-dimensional Euclidean spaces. The L 2-flow corresponds to a fourth-order parabolic equation. In the case of closed curves, the long-time existence of solutions of this evolution equation has been derived in the literature. We extend this result to the case of open (i.e., non-closed) curves with clamped boundary conditions.

KW - Clamped boundary condition

KW - Elastic curve

KW - Fourth-order flow

UR - http://www.scopus.com/inward/record.url?scp=84862808540&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84862808540&partnerID=8YFLogxK

U2 - 10.1016/j.jde.2012.03.010

DO - 10.1016/j.jde.2012.03.010

M3 - Article

AN - SCOPUS:84862808540

VL - 252

SP - 6414

EP - 6428

JO - Journal of Differential Equations

JF - Journal of Differential Equations

SN - 0022-0396

IS - 12

ER -